Florida, 2007

Tropical Storm in Florida, June 2 to 3, 2007

June 2 to 3, 2007 · NWS JAX · 1 event in 1 county or zone

Tropical Storm Barry made landfall along the Florida west coast during the afternoon of June 2nd. The storm then advanced north-northeast along the Atlantic coast through June 3rd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Tropical Storm Barry made landfall along the Florida west coast during the afternoon of June 2nd. The storm then advanced north-northeast along the Atlantic coast through June 3rd. The main impacts of the storm on our area were heavy rains and gusty winds, which downed trees. Storm total rainfall amounts neared 6 inches across portions of the forecast area. Wind advisories were issued for coastal zones and lake wind advisories for the remainder of the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 5:10 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 2, 5:10 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 AM EDT SAT JUN 2 2007

.UPDATE...HAVE POSTED A GALE WARNING FOR THE COASTAL WATERS
BASED ON THE 5 AM ADVISORY FROM THE NHC. REST OF FORECAST
PACKAGE ON TRACK.

.AVIATION UPDATE...WIDEPSREAD MVFR TODAY DUE TO CEILINGS
AND REDUCED VSBY. BRIEF PERIOD OF IFR UNTIL 12Z DUE TO
LOW CEILINGS. LEVEL WIND SHEAR UNTIL 12Z AT JAX...CRG...
GNV.

&&

.MARINE...HAVE POSTED GALE WARNINGS FOR ALL LEGS BASED ON
NHC ADVISORY. DATA BUOY 20NM EAST OF CAPE CANAVERAL ALREADY
HAS SUSTAINED EAST WINDS 31 KNOTS WITH GUSTS TO 37 KNOTS.
THE ST AUGUSTINE BUOY HAS SUSTAINED EAST WINDS 23 KNOTS
WITH GUSTS TO 29 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  64  87  68 /  90  60  20  20
SSI  76  68  83  71 / 100  80  30  20
JAX  77  66  87  68 / 100  60  20  20
SGJ  77  68  84  70 / 100  50  20  20
GNV  79  66  85  68 / 100  50  20  20
OCF  79  66  85  67 / 100  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-PUTNAM-SUWANNEE-UNION.

     HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

GA...LAKE WIND ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
     BRANTLEY-CHARLTON-CLINCH-ECHOLS-PIERCE-WARE-WAYNE.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING
     FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

     HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR COASTAL CAMDEN-
     COASTAL GLYNN.

AM...GALE WARNING UNTIL 2 AM EDT SUNDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20
     NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

PP/JH
Hazardous weather outlook, Jun 2, 5:00 AM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT SAT JUN 2 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-030900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT SAT JUN 2 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

PLEASE REFER TO THE TROPICAL STORM BARRY LOCAL STATEMENTS
THAT ARE BEING ISSUED. THE HAZARDOUS WEATHER OUTLOOK WILL
RESUME ONCE THE TROPICAL STORM LOCAL STATEMENTS ARE
DISCONTINUED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tropical storm. Local standard time, as filed.

Tropical Storm, Flagler

When
June 2, 6:55 AM EST to June 3, 4:29 PM EST
Where
Flagler forecast zone
Reported by
Emergency Manager
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

Heavy rain began affecting Flagler county early in the morning. Around 755 am local time, emergency management reported 3 inches of rain had fallen at Flagler Beach, 6-8 ft breakers and that Flagler Beach Pier had to be closed. Wind gusts were around 38 mph about one block inland. Around 822 am, a tree had been blown down on Underwood Trail about 2 miles south-southwest of Flagler Beach by a strong wind gust in a squall. By noon, 5 inches of rain was measured about two miles south of Flagler Beach. By 529 pm local time, spotters in Palm Coast had measured around 4 inches of rainfall in the past 24 hours.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007The 2007 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42573.